MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD GOLD KNITTED STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD GOLD KNITTED STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M002020952100
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(4117) the actual device involved in the event is not accessible for testing.(3331/213) the device history records review concluded that there was no non-conformance / planned deviation in relation with the event reported.(4109/213) the review of historical data indicated that another complaint in relation with the same event type "bleeding during surgery (off-label use)" was reported for the same sterilization lot number 19f05.The qa investigation of complaint concluded that the product was manufactured according and in compliance with the specifications.The use described in the complaint is considered off-label (used as a conduit for an impella device) and could cause the event.However, it is not the same kind of off-label use as the current case.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
This complaint information was received through a fda medwatch report (report and was forwarded to the manufacturer on 21 feb 2022.According to the medwatch report, complaint is as follows: "describe the event or problem: hemashield gold knitted microvel straight double velour vascular graft failed while cannulating for veno-arterial extracorporeal membrane oxygenation (va-ecmo).Replaced with new graft.What was the original intended procedure?: veno-arterial extracorporeal membrane oxygenation (va-ecmo) support.What problem did the user have (check all that apply): device failed (e.G.Broke, couldn't get it to work or stopped working);" to be noted, the use of hemashield gold knitted graft for cannulation in veno-arterial extracorporeal membrane oxygenation (va-ecmo) support is not an approved indication.After contacting the initial reporter, we obtained the following information about the event: according to the medical record, the patient experience bleeding from the right axillary arterial graft site.The medical record does not indicate the amount of blood loss.It is unknown if the procedure was significantly prolonged.According to the medical record, the patient was on brilinta 90mg tid.The device is not available for inspection.Complaint #(b)(4).
 
Event or Problem Description
See mfg initial report #1640201-2022-00007.Complaint #(b)(4).
 
Additional Manufacturer Narrative
(4112/4248) the case was evaluated by the medical affairs whose assessment is as follows: "the event was reported via a fda medwatch report where the reporter described an incident of a patient who underwent va ecmo support utilizing a hemashield gold knitted straight graft for cannulation.It is stated that there was bleeding from the right axillary arterial graft site.The bleeding issue was resolved by replacing the graft with an alternate graft.The amount of blood loss and if the procedure was significantly prolonged are unknown.No other patient harms were reported.The report states that the graft which was replaced was discarded and therefore will not be returned for investigation.Of significance, the past medical history notes that the patient was taking a blood thinner (brilinta) prior to surgery.Post-marketing review revealed one other similar event of bleeding when a hemashield knitted graft was used in the same manner (as conduit for cannulation during ecmo).From the limited information provided, it is unclear what may have caused the bleeding in this case.As the hemashield knitted grafts are indicated for use in the repair or replacement of arteries affected by aneurismal or occlusive disease, the use of the graft as a conduit for cannulation during va ecmo is considered an off-label use." (67) no conclusion can be drawn since the product is not available for investigation.However, the conducted investigation suggests that the product was not defective at the time of manufacturing.(24) please note that, as per the product instructions for use, the use of hemashield gold knitted vascular grafts as a conduit for cannulation is not an approved indication and may lead to excessive bleeding.Indeed, hemashield gold knitted vascular grafts are indicated for use in the treatment of aneurismal aneurismal or occlusive diseases.

Brand Name
HEMASHIELD GOLD KNITTED STRAIGHT
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
laurence richard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key13792981
Report Number2242352-2022-00238
Device Sequence Number11718413
Product Code MAL
UDI-Device Identifier00384401017622
UDI-Public(01)00384401017622
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
Report Date (Section F) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberM002020952100
Device Catalogue NumberM002020952100
Device Lot Number19F05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/07/2022
Event Location Hospital
Date Report to Manufacturer05/04/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRILINTA 90MG TID
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight110 KG
Date Report Sent to FDA05/04/2022